Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Raltegravir- weight gain
Sep 17, 2010

I have been taking Raltegravir,etravirine,norvir and darunavir,for a few years now and am constantly battling my weight,I have had other combinations with Raltegravir and I think it is the common denominator. My weight before raltegravir hovered around 95-97 kgsbut now it is difficult to even get down too 100 kg let alone maintain it. I dont eat junk, refined food(apart from soy and linseed bread) nor do I eat anything with refined sugar.I dont drink and I dont smoke anymore and I walk 30 k per week and try to play golf (walk) 3 times per week,this leaves me fatigued in the latter part of the day tho. Has anyone else reported weight gain as a side effect and how could I counteract this. Thanks Tony

Response from Dr. Henry

Excess weight gain is seen widely in the general population (often genetics can play role as well as exercise/diet ratio) and may be somewhat more common in HIV+ persons on meds (wide individual variations seen). Raltegravir has not yet been linked to excessive weight gain compared to other HIV meds. Hormone (thyroid, testosterone)and stress issues can also figure into the picture for some patients. A full diet evaluation is often the starting place to sort out the contributing factors. Many good HIV regimens are associated with 5-10 pound weight gains in the first years of use. KH



Previous
Loud heart beat
Next
AIDS without medical treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement